Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Detroit, MI

September 3, 2015Lapeer County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 3, 2015, 1:29 PM EDT for Lapeer County, Oakland County, Michigan. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2015, 1:29 PM EDT (17:29 UTC)
Expired
Sep 3, 2015, 2:30 PM EDT
In force
61 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lapeer County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 25 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 1:31 PM EDTTSTM WND DMGWalled Lake, MITREE DOWNED
Sep 3, 1:35 PM EDTTSTM WND DMGNovi, MITREES UPROOTED WEXFORD TOWNHOMES VIA FACEBOOK.
Sep 3, 1:40 PM EDTTSTM WND DMGClarkston, MILARGE TREE ACROSS ROAD HOLCOMB AT DEPOT PARK, CLARKSTON VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS53 KDTX 031729
SVRDTX
MIC087-125-031830-
/O.NEW.KDTX.SV.W.0064.150903T1729Z-150903T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
129 PM EDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHEASTERN LAPEER COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 230 PM EDT

* AT 129 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR IMLAY CITY TO NEAR CLARKSTON TO NORTHVILLE...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IMLAY CITY AND DRYDEN AROUND 135 PM EDT.
  OXFORD AROUND 145 PM EDT.
  PONTIAC AROUND 150 PM EDT.
  SOUTHFIELD AND ROCHESTER AROUND 220 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OAK
PARK...DAVISBURG...HAZEL PARK...WATERFORD...WALLED LAKE...
LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE...LAKE ORION AND PLEASANT
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8310 4245 8308 4244 8361 4276 8357
      4307 8316 4308 8299 4289 8299
TIME...MOT...LOC 1729Z 271DEG 15KT 4302 8312 4276 8338 4244 8348 

HAIL...0.75IN
WIND...60MPH
 
$$

DT
3 follow-up statements
007 
WWUS53 KDTX 031745
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 PM EDT THU SEP 3 2015

MIC087-125-031830-
/O.CON.KDTX.SV.W.0064.000000T0000Z-150903T1830Z/
OAKLAND MI-LAPEER MI-
145 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN OAKLAND AND SOUTHEASTERN LAPEER COUNTIES...

AT 145 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR IMLAY CITY TO NEAR OXFORD TO NEAR LIVONIA...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROCHESTER AROUND 200 PM EDT.
  SOUTHFIELD AROUND 205 PM EDT.
  WARREN AROUND 220 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OAK
PARK...HAZEL PARK...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO
HARBOR...WOLVERINE LAKE...LAKE ORION...PLEASANT RIDGE AND CLAWSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8310 4245 8308 4244 8350 4273 8345
      4299 8312 4308 8299 4289 8299
TIME...MOT...LOC 1745Z 268DEG 20KT 4302 8300 4277 8321 4245 8335 

HAIL...0.75IN
WIND...60MPH
 
$$

DT
958 
WWUS53 KDTX 031802
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
202 PM EDT THU SEP 3 2015

MIC087-031812-
/O.CAN.KDTX.SV.W.0064.000000T0000Z-150903T1830Z/
LAPEER MI-
202 PM EDT THU SEP 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAPEER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4245 8308 4245 8336 4270 8331 4289 8319
      4289 8310
TIME...MOT...LOC 1802Z 271DEG 15KT 4302 8292 4277 8313 4245 8327 

$$

MIC125-031830-
/O.CON.KDTX.SV.W.0064.000000T0000Z-150903T1830Z/
OAKLAND MI-
202 PM EDT THU SEP 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN OAKLAND COUNTY...

AT 202 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAPAC TO NEAR ROCHESTER TO SOUTHFIELD...MOVING EAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN OAKLAND COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
ROCHESTER HILLS...OAK PARK...MADISON HEIGHTS...FRANKLIN...HAZEL
PARK...LATHRUP VILLAGE...LAKEVILLE...BLOOMFIELD TOWNSHIP...HUNTINGTON
WOODS AND LAKE ORION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4245 8308 4245 8336 4270 8331 4289 8319
      4289 8310
TIME...MOT...LOC 1802Z 271DEG 15KT 4302 8292 4277 8313 4245 8327 

HAIL...0.75IN
WIND...60MPH
 
$$

DT
320 
WWUS53 KDTX 031826
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
226 PM EDT THU SEP 3 2015

MIC125-031836-
/O.EXP.KDTX.SV.W.0064.000000T0000Z-150903T1830Z/
OAKLAND MI-
226 PM EDT THU SEP 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OAKLAND COUNTY WILL
EXPIRE AT 230 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4245 8308 4245 8336 4270 8331 4289 8319
      4289 8310
TIME...MOT...LOC 1824Z 271DEG 15KT 4302 8292 4277 8313 4245 8327 

$$

DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 12:39 PM EDT, 50 minutes earlier.

Area forecast discussion, Sep 3, 12:39 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1239 PM EDT THU SEP 3 2015

.UPDATE...

DUAL SHORTWAVES OVER THE WESTERN AND CENTRAL GREAT LAKES WILL
REMAIN THE SOLE FORCING MECHANISMS THROUGH THE NEXT 18 HOURS. THE
SMALL MCS IMPACTING LOWER MICHIGAN IS TIED TO THE FIRST LOWER
COLUMN PV ANOMALY...THE SECOND IS THE SHORTWAVE CIRCULATION THAT
IS NOW DROPPING INTO THE BACKSIDE OF THE GEOPOTENTIAL HEIGHT
WEAKNESS OVER FAR NORTHERN WISCONSIN. AT THE BIG PICTURE...LOWER
DELTA X SOLUTIONS/GLOBAL MODELS SUGGEST A PHASING OF THE TWO
SHORTWAVES AND A SUBSEQUENT STALLING OF THE COMBINED PV ANOMALY
LATE THIS AFTERNOON AND TONIGHT.

THE MCS THAT HAS BEEN PUSHING ACROSS THE NORTHERN CWA CONTINUES TO
MAKE SOME PROGRESS EASTWARD. A LINEAR EXTRAPOLATION OF REGIONAL Z
MOSAIC CONTINUES TO SUPPORT SOME SLIGHT SOUTHWARD DRIFT WITH TIME
ON THE TRACK OF THE MCS. THIS SOUTHWARD DRIFT SHOULD AT LEAST BE
PARTIALLY SUPPORTIVE BY ADDITIONAL OUTFLOW DEVELOPMENT ALONG THE
SOUTHERN FLANK. THERE HAS BEEN SOME MODEST...CONTINUED DEVELOPMENT
DURING THE PAST FEW HOURS. NWP GUIDANCE WITH A BULLISH HRRR AND
BOTH NAM/ECMWF SUPPORT BRING ADDITIONAL CONVECTIVE DEVELOPMENT FOR
ALL OF SOUTHEASTERN MICHIGAN DURING THE AFTERNOON HOURS. GIVEN THE
LACK OF AN AGGRESSIVE SOUTHERN PROGRESSION TO THE
STRATUS/CIRRUS/CU DECK EXPECTATIONS ARE FOR THE
INSTABILITY/BUOYANCY GRADIENT TO REMAIN DRAPED THROUGH FAR
SOUTHERN SECTIONS OF THE CWA. THE FORECAST IS SKEWED ON THE
AGGRESSIVE SIDE WITH RESPECT TO RAIN AND THUNDERSTORM ACTIVITY
THIS LATER THIS AFTERNOON AND EVENING. THERE DOES REMAIN A SLIVER
OF DOUBT THAT THUNDERSTORMS WILL FILL IN COMPLETELY ACROSS FAR
SOUTHERN LOWER MICHIGAN AND IMPACT DETROIT METRO DIRECTLY. STORM
BEHAVIOR TODAY IS EXPECTED TO REMAIN MORE OF A PULSE TYPE NATURE
WITH PERHAPS SOME EMBEDDED LINE TYPE FEATURES. THEREFORE...A LOW
END DAMAGING WIND GUST THREAT EXISTS THIS AFTERNOON AND WILL
PERHAPS BE A CIRCUMSTANCE OF CONSTRUCTIVE CELL MERGERS OR
PRECIPITATION LOADING EFFECTS.

A CONCERNING POTENTIAL WILL CONTINUE TO BE A HEAVY RAINFALL
THREAT...ESPECIALLY UNDER THE DIRECTION OF ADVERTISED PHASING AND
STALLING OUT OF PV MAX OVERHEAD. PWATS ARE AT APPROXIMATELY 1.8
INCHES. SOME SAMPLED RAINFALL RATES EARLIER OFF OF RADAR BASED
PRECIPITATION PRODUCT SUGGESTS 1.25 INCHES OF RAINFALL IS
POSSIBLE IN ROUGHLY 40 MINUTES. WILL BE MONITORING ACTIVITY THIS
AFTERNOON FOR ANY TRAINING OR STATIONARY BEHAVIOR OF THUNDERSTORMS.

&&

.AVIATION...ISSUED 732 AM EDT THU SEP 3 2015

EXTREMELY MOIST AND UNSTABLE ENVIRONMENT TODAY WILL PROVIDE A
FAVORABLE ENVIRONMENT FOR SHOWER AND THUNDERSTORM DEVELOPMENT
AREAWIDE.  WHILE THERE REMAINS SOME UNCERTAINTY AS TO POTENTIAL
COVERAGE...CONFIDENCE IS HIGH ENOUGH TO INCLUDE A SPECIFIC MENTION
TO HIGHLIGHT THE MOST LIKELY PERIOD FOR THUNDERSTORMS.  OUTSIDE OF
THUNDERSTORMS...EXPANDING COVERAGE OF DIURNAL VFR CU CENTERED ON THE
AFTERNOON/EVENING PERIOD.  THE MOIST LOW LEVEL CONDITIONS AND
PROSPECTS FOR WET GROUND WITH RECENT RAINFALL WILL BRING A GREATER
POTENTIAL FOR FOG DEVELOPMENT TONIGHT.  POSSIBILITY EXISTS FOR ONE
OR MORE TERMINALS TO DROP INTO LIFR DURING THE EARLY MORNING
PERIOD...CONFIDENCE TOO LOW YET TO INCLUDE BUT WILL HIGHLIGHT WITH
IFR VSBY RESTRICTIONS.

FOR DTW...GREATEST POTENTIAL FOR THUNDERSTORMS CENTERED WITHIN THE
18Z-00Z WINDOW...ALTHOUGH A LOWER PROBABILITY WILL EXIST RIGHT
THROUGH THURSDAY NIGHT.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR CIG AOB 5KFT THIS AFTERNOON AND EVENING

* MEDIUM FOR THUNDERSTORMS THIS AFTERNOON AND EVENING

&&

.PREV DISCUSSION...ISSUED 333 AM EDT THU SEP 3 2015

SHORT TERM...TODAY AND TONIGHT

ATTENTION OVER THE NEXT 24 TO 36 HOURS CENTERS ON THE INBOUND SLOWLY
MOVING MID LEVEL WAVE CURRENTLY CENTERED ACROSS THE LAKE MICHIGAN
CORRIDOR.  LITTLE VARIATION IN THE UNDERLYING LOW LEVEL
THERMODYNAMIC PROFILE HEADING INTO TODAY...WITH SE MICHIGAN FIRMLY
ENTRENCHED WITHIN A MOISTURE RICH LOW LEVEL ENVIRONMENT /LOWER 70S
DEWPOINTS/.  AS NOTED YESTERDAY...THIS WILL AGAIN TRANSLATE INTO
SUBSTANTIAL LOW LEVEL INSTABILITY (2500+ J/KG SBCAPE) WITHIN A VERY
STEEP LAPSE RATE ENVIRONMENT. INCREASING DPVA AND AN ACCOMPANYING POCKET
OF COOLER MID LEVEL TEMPERATURES WILL CONTRIBUTE AN ADDITIONAL
COMPONENT OF DESTABILIZATION AND MORE FOCUSED ASCENT FOR TODAY.
THIS ENVIRONMENT SEEMS CONDUCIVE FOR A MORE SIZABLE EXPANSION IN
CONVECTIVE COVERAGE LOCALLY...AND WORTHY OF A NUDGE UPWARD IN
POPS...PARTICULARLY FOR THE AFTERNOON/EVENING PERIODS. THE HIGH
MOISTURE CONTENT AND CORRESPONDING POTENTIAL FOR SIGNIFICANT
PRECIPITATION LOADING WITHIN THE DEEPEST CONVECTIVE CELLS WILL
AGAIN PRESENT THE POTENTIAL FOR STRONGER WIND GUSTS...WITH AT
LEAST AN OUTSIDE POSSIBILITY THAT AN ISOLATED STORM OR TWO CAN
GENERATE A PEAK GUST NEARING SEVERE LIMITS. SOLID HEAVY RAINFALL
THREAT GIVEN LIKELY LIMITED STORM MOTION WITHIN THIS HIGH CAPE
ENVIRONMENT. HIGHS TODAY A TOUCH LOWER WITH THE ENSUING EXPANSION
IN CONVECTION/CLOUD COVER LIKELY UNDERCUTTING THE HEATING
POTENTIAL SLIGHTLY. READINGS TOPPING OUT IN THE LOWER AND MIDDLE
80S...HEAT INDICES APPROACHING 90.

GRADUAL COOLING VIA DIABATIC PROCESSES AND ANY OUTFLOW WILL FAVOR A
DIMINISHING TREND TO EXISTING CONVECTIVE ACTIVITY BY EARLY TONIGHT.
HOWEVER THE UNDERLYING ENVIRONMENT WILL STILL REMAIN FAVORABLE FOR
ADDITIONAL ISOLATED-SCATTERED DEVELOPMENT THROUGHOUT THE NIGHT.
INCREASING POTENTIAL FOR FOG OVERNIGHT...MOIST NEAR SURFACE
ENVIRONMENT AUGMENTED BY THE RAINFALL AND WEAK GRADIENT.  A CORRIDOR
OF DENSE FOG FOR THE EARLY MORNING COMMUTE NOT OUT OF THE QUESTION.

LONG TERM...

MULTIPLE UPPER WAVES UPSTREAM OVER UPPER MISSISSIPPI RIVER VALLEY
THIS MORNING...WHICH WILL CONSOLIDATE OVER THE WESTERN/CENTRAL GREAT
LAKES TONIGHT INTO FRIDAY...BUT THE EXACT POSITION OF THE DEVELOPED
MID LEVEL CIRCULATION/500 MB LOW IS QUESTION...AS 00Z NAM/GFS ARE
INDICATING A FARTHER SOUTH/WEST SOLUTION...NEAR CHICAGO...WHILE
EURO/CANADIAN REMAIN STEADFAST WITH 500 MB LOW FARTHER NORTH/EAST
OVER NORTHERN LOWER MICHIGAN. EITHER WAY...CHANCE POPS STILL SEEM
WARRANTED...EVEN WITH THE STRENGTHENING HIGH PRESSURE OVER EASTERN
CANADA (1025 MB)...AS THE LOW LEVEL SOUTHEAST/EAST FLOW WILL
INCREASE A BIT...BUT THERE ACTUALLY LOOKS TO BE MODEST MOISTURE
ADVECTION FROM WESTERN PA/LAKE ERIE. MLCAPES PROGGED TO INCREASE
INTO THE 500 TO 1500 J/KG RANGE DURING FRIDAY...PER 00Z EURO.

STILL LINGERING UPPER LEVEL TROUGHINESS ON SATURDAY WITH MLCAPES
RISING INTO THE 1000-2000 J/KG RANGE TO SUPPORT LOW CHANCE POPS.
UPPER LEVEL RIDGE BUILDING OUT AHEAD OF STRONG GREAT BASIN 500 MB
LOW ON SATURDAY SHOULD EXERT A BIGGER INFLUENCE FOR THE SECOND HALF
OF THE WEEKEND...ALLOWING FOR TEMPERATURES TO HEAT UP ONCE
AGAIN...WITH 90 DEGREES LIKELY ON SUNDAY...AS SOUTH-SOUTHWEST FLOW
INCREASES OUT AHEAD OF NEXT COLD FRONT...WITH 850 MB TEMPS PROGGED
TO BE IN THE 18-19 C RANGE. UPPER LEVEL RIDGE AXIS ARRIVING SUNDAY
AFTERNOON IS EXPECTED TO PROVIDE ENOUGH MID LEVEL WARMING/SUBSIDENT
BACKDROP TO SQUELCH POTENTIAL CONVECTION. THE SAME CAN NOT BE SAID
FOR EARLY NEXT WEAK AS SOLID HEIGHT FALLS/MOISTURE PLUME/AXIS (PW
VALUES OF 2 INCHES) AND COLD FRONT TRACKS THROUGH THE GREAT LAKES
REGION.

MARINE...

STRENGTHENING HIGH PRESSURE OVER EASTERN CANADA WILL PROMOTE LIGHT
EASTERLY FLOW AS WE HEAD INTO FRIDAY. UPPER LEVEL DISTURBANCE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH
A LOW CHANCE ON SATURDAY. WINDS WILL SHIFT TO THE SOUTH OVER THE
WEEKEND...BUT REMAIN LIGHT...AS VERY WARM AIR STREAMS INTO THE
REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

UPDATE.......CB
AVIATION.....MR
SHORT TERM...MR
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 4:04 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT THU SEP 3 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...SMALL
HAIL...AND TORRENTIAL RAINFALL WHICH COULD CAUSE LOCALIZED
FLOODING. STORMS WILL MOVE SLOWLY TO THE SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 45 KNOTS...SMALL
HAIL...AND TORRENTIAL RAINFALL. STORMS WILL MOVE SLOWLY TO THE
SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Sep 3, 12:02 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1202 PM EDT THU SEP 3 2015

MIZ060-061-031700-
GENESEE-SHIAWASSEE-
1202 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE AND SHIAWASSEE
COUNTIES...

AT 1202 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLIO TO NEAR CORUNNA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  CLIO AROUND 1210 PM EDT.
  OTISVILLE AND GAINES AROUND 1220 PM EDT.
  OTTER LAKE AROUND 1225 PM EDT.
  SWARTZ CREEK AROUND 1235 PM EDT.
  FLUSHING AROUND 1240 PM EDT.
  LAKE FENTON AROUND 1250 PM EDT.
  FLINT AROUND 1255 PM EDT.
  GRAND BLANC...DAVISON...BURTON AND GOODRICH AROUND 100 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...VERNON...
JUDDVILLE...THETFORD TOWNSHIP...ARGENTINE...SHAFTSBURG...ATLAS AND
GENESEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4303 8415 4313 8393 4322 8393 4322 8346
      4288 8345 4287 8369 4278 8369 4278 8436
TIME...MOT...LOC 1602Z 260DEG 23KT 4321 8368 4293 8411

DT
Local storm report, Sep 3, 12:20 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1220 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HEAVY RAIN       5 W SAGINAW             43.42N 84.05W
09/03/2015  M1.20 INCH       SAGINAW            MI   CO-OP OBSERVER

            1 HOUR TOTAL

1143 AM     HEAVY RAIN       AUBURN                  43.60N 84.08W
09/03/2015  M1.30 INCH       BAY                MI   PUBLIC

            1 HOUR TOTAL

&&

RKULIK
Local storm report, Sep 3, 12:59 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HEAVY RAIN       5 N ELKTON              43.89N 83.18W
09/03/2015  M2.10 INCH       HURON              MI   TRAINED SPOTTER

            1.5 HOUR TOTAL

&&

RKULIK
Special weather statement, Sep 3, 12:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 PM EDT THU SEP 3 2015

MIZ061-062-031800-
GENESEE-LAPEER-
1259 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GENESEE AND
LAPEER COUNTIES...

AT 1258 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARLETTE TO NEAR LAKE FENTON...AND MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  BROWN CITY AROUND 105 PM EDT.
  DAVISON AROUND 125 PM EDT.
  HADLEY AROUND 135 PM EDT.
  METAMORA AROUND 145 PM EDT.
  LAPEER AROUND 150 PM EDT.
  IMLAY CITY...DRYDEN AND LUM AROUND 200 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...KINGS
MILL...SILVERWOOD...ELBA...BURNSIDE...GOODLAND TOWNSHIP...
ARGENTINE...ATLAS...THORNVILLE AND ATTICA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4287 8369 4278 8369 4278 8392 4302 8380
      4323 8345 4324 8335 4332 8335 4333 8312
      4328 8312 4328 8300 4289 8299
TIME...MOT...LOC 1658Z 245DEG 22KT 4330 8303 4287 8366

DT
Special weather statement, Sep 3, 1:00 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT THU SEP 3 2015

MIZ069-031730-
OAKLAND-
100 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OAKLAND COUNTY...

AT 100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORTONVILLE TO SOUTH LYON...AND MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ORTONVILLE AROUND 105 PM EDT.
  OXFORD AROUND 110 PM EDT.
  NOVI AROUND 120 PM EDT.
  WEST BLOOMFIELD AROUND 125 PM EDT.
  LIVONIA AND SOUTHFIELD AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...
DAVISBURG...ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...
LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE AND LAKE ORION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4243 8366 4287 8369 4289 8310 4245 8308
TIME...MOT...LOC 1700Z 266DEG 28KT 4287 8336 4245 8365

DT
Local storm report, Sep 3, 1:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     TSTM WND DMG     5 S FLINT               42.94N 83.68W
09/03/2015                   GENESEE            MI   TRAINED SPOTTER

            3.25 INCH DIAMETER TREE LIMBS DOWNED AT HILL ROAD AND
            I-475

1244 PM     TSTM WND GST     FLINT                   43.02N 83.69W
09/03/2015  M59.00 MPH       GENESEE            MI   ASOS

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:26 AM EDTSpecial Weather StatementDTXMidland34 min
Sep 3, 9:23 AM EDTSpecial Weather StatementDTXMidland67 min
Sep 3, 9:59 AM EDTSpecial Marine WarningDTX91 min
Sep 3, 10:10 AM EDTSpecial Weather StatementDTXBay, Saginaw95 min
Sep 3, 10:27 AM EDTSpecial Weather StatementDTXBay, Saginaw33 min
Sep 3, 11:08 AM EDTSevere Thunderstorm WarningDTXBay, Saginaw52 min
Sep 3, 11:17 AM EDTSpecial Weather StatementDTXHuron88 min
Sep 3, 11:35 AM EDTSpecial Weather StatementDTXGenesee, Tuscola25 min
Sep 3, 11:52 AM EDTSpecial Weather StatementDTXHuron53 min
Sep 3, 12:02 PM EDTSpecial Weather StatementDTXGenesee, Shiawassee58 min
Sep 3, 12:09 PM EDTSpecial Marine WarningDTX96 min
Sep 3, 12:59 PM EDTSpecial Weather StatementDTXGenesee, Lapeer61 min
Sep 3, 1:00 PM EDTSpecial Weather StatementDTXOakland30 min
Sep 3, 1:35 PM EDTSpecial Weather StatementDTXWayne55 min
Sep 3, 1:43 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair77 min
Sep 3, 1:47 PM EDTAreal Flood AdvisoryDTXBay, Midland, Saginaw3 hr
Sep 3, 1:49 PM EDTSpecial Marine WarningDTX86 min
Sep 3, 1:56 PM EDTSevere Thunderstorm WarningDTXWayne79 min
Sep 3, 3:00 PM EDTFlash Flood WarningDTXBay, Midland, Saginaw3 hr
Sep 3, 3:18 PM EDTSpecial Marine WarningDTX57 min
Sep 3, 3:22 PM EDTSpecial Marine WarningDTX53 min
Sep 3, 4:34 PM EDTSpecial Weather StatementDTXWayne56 min
Sep 3, 4:37 PM EDTFlash Flood WatchDTXBay, Genesee, Huron, Lapeer, Macomb, Midland and 6 more9 hr
Sep 3, 4:44 PM EDTSpecial Weather StatementDTXWashtenaw61 min
Sep 3, 5:01 PM EDTSpecial Weather StatementDTXLivingston, Shiawassee29 min
Sep 3, 5:39 PM EDTSevere Thunderstorm WarningDTXLivingston32 min
Sep 3, 6:26 PM EDTSpecial Weather StatementDTXWashtenaw, Wayne49 min
Sep 3, 7:01 PM EDTSpecial Weather StatementDTXLapeer44 min
Sep 3, 7:31 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair44 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.